MAUDE Adverse Event Report: HALYARD - IRVINE HALYARD* ON-Q* CATHETERS-SILVERSOAKER*

HALYARD - IRVINE HALYARD* ON-Q* CATHETERS-SILVERSOAKER*
Model Number PM020-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 10/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 02-nov-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: 400 ml.Flow rate: 4 ml/hr.Infusion schedule: was to infuse 85 cc/hr.Procedure: repair hernia incision, laparoscopic incision ventral w/ primary fascia.Reapprox ventralite st 4.5" round mesh sublay placement.Cathplace: rectus diastasis - cath placed bi-lateral subcostal region at level of preperitoneal sac 2 separate epigastric stab incisions, uteral intra-muscular space used for tap block.It was reported that the patient had pain on (b)(6) 2017.On (b)(6) 2017, a computed tomography scan revealed an abdominal abscess.Oh the (b)(6) 2017, the surgeon felt that the issue was caused by the catheter placement.The infection was diagnosed in office after removal of the catheter as "staph aureus present, possible mrsa written in note" and was diagnosed on (b)(6) 2017.The patient had to have an incision and drainage on (b)(6) 2017.The patient's current condition is reported as "good.".

Common Device Name
CATHETERS
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key7004376
Report Number2026095-2017-00192
Device Sequence Number1144736
Product Code BSO
UDI-Device Identifier30680651135354
UDI-Public30680651135354
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K051401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberPM020-A
Device Catalogue Number101353500
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2017
Initial Report FDA Received Date11/06/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age55 YR
Patient Weight82